Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 207, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 28, 2011, 6:28 PM EDT for 4 counties in North Carolina. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2011, 6:28 PM EDT (22:28 UTC)
- Expired
- Jun 28, 2011, 7:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Harnett County, NC, Johnston County, NC, Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 46 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 6:33 PM EDT | TSTM WND DMG | 5 N Benson, NC | ONE TREE DOWN AT HIGHWAY 50 AND ELEVATION ROAD... TOWN OF FOUR OAKS WITHOUT POWER |
| Jun 28, 6:35 PM EDT | TSTM WND DMG | 5 E Spivey'S Corner, NC | LARGE LIMB BLOCKING THE SOUTHBOUND LANE OF EASY STREET NEAR HIGHWAY 55 AMD MAPLE GOAT CHURCH ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 987 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
954
WUUS52 KRAH 282228
SVRRAH
NCC051-085-101-163-282330-
/O.NEW.KRAH.SV.W.0207.110628T2228Z-110628T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
628 PM EDT TUE JUN 28 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
EASTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA
NORTHWESTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 730 PM EDT
* AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER LINDEN...OR 6 MILES SOUTHEAST OF
LILLINGTON...MOVING EAST AT 25 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ERWIN...
DUNN...COATS...
BENSON...
FOUR OAKS...
SMITHFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3487 7893 3488 7893 3495 7903 3519 7903
3541 7881 3552 7873 3552 7871 3570 7831
3570 7820 3561 7813 3558 7807 3536 7817
3532 7825 3532 7828 3529 7831 3511 7836
3486 7850 3484 7890
TIME...MOT...LOC 2227Z 251DEG 21KT 3533 7873
$$
102 follow-up statements
829
WWUS52 KRAH 282317
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
717 PM EDT TUE JUN 28 2011
NCC051-085-101-163-282330-
/O.CON.KRAH.SV.W.0207.000000T0000Z-110628T2330Z/
CUMBERLAND NC-JOHNSTON NC-HARNETT NC-SAMPSON NC-
717 PM EDT TUE JUN 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHWESTERN SAMPSON...EAST CENTRAL HARNETT...JOHNSTON AND
NORTHEASTERN CUMBERLAND COUNTIES...
AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 9 MILES
NORTHEAST OF SALEMBURG...OR 10 MILES NORTHWEST OF CLINTON...MOVING
SOUTHEAST AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ROSEBORO.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3506 7871 3515 7873 3530 7868 3539 7863
3557 7859 3570 7831 3570 7820 3561 7813
3557 7807 3536 7817 3532 7828 3528 7831
3511 7836 3486 7850
TIME...MOT...LOC 2316Z 320DEG 22KT 3510 7841
$$
10796
WWUS52 KRAH 282327
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
727 PM EDT TUE JUN 28 2011
NCC051-085-101-163-282336-
/O.EXP.KRAH.SV.W.0207.000000T0000Z-110628T2330Z/
CUMBERLAND NC-JOHNSTON NC-HARNETT NC-SAMPSON NC-
727 PM EDT TUE JUN 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SAMPSON...EAST
CENTRAL HARNETT...JOHNSTON AND NORTHEASTERN CUMBERLAND COUNTIES
EXPIRES AT 730 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE AREA AND THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3506 7871 3515 7873 3530 7868 3539 7863
3557 7859 3570 7831 3570 7820 3561 7813
3557 7807 3536 7817 3532 7828 3528 7831
3511 7836 3486 7850
TIME...MOT...LOC 2326Z 320DEG 22KT 3505 7836
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:48 PM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 28, 2:48 PM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 248 PM EDT TUE JUN 28 2011 .SYNOPSIS... A SURFACE FRONT WILL APPROACH CENTRAL NC THIS AFTERNOON AND CROSS THE REGION TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD OF THIS FEATURE. DRIER MORE STABLE AIR WILL OVERSPREAD THE REGION WEDNESDAY. VERY WARM AND DRY CONDITIONS EXPECTED THROUGH THE REST OF THE WORK WEEK... AND INTO THE WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... AS OF 245 PM TUESDAY... TONIGHT...INTENSE HEATING THIS AFTERNOON COUPLED WITH MOIST AIR MASS (PRECIP WATER VALUES OFF BLENDED SATELLITE TOTAL PRECIP WATER AROUND 1.7 INCHES) LEADING TO A MODERATELY UNSTABLE ATMOSPHERE WITH MLCAPE VALUES OFF THE 17Z MESO ANALYSIS 2500-3000 J/KG IN THE WESTERN PIEDMONT. HAND ANALYSIS DEPICTS A WEAK SURFACE TROUGH SW-NE ACROSS THE PIEDMONT AND THIS IS STARTING TO SHOW UP ON THE VISIBLE SATELLITE IMAGERY AS A LINE OF ENHANCED CU. APPROACH OF A MID LEVEL TROUGH FROM EASTERN TN WILL SERVE TO DEEPEN THE LOW LEVEL TROUGH WHICH WILL FOCUS LOW LEVEL CONVERGENCE IN THIS REGION. MEANWHILE UPPER LEVEL JET OVER EASTERN LAKES PROJECTED TO CROSS SOUTHERN NEW ENGLAND/NORTHERN MID ATLANTIC TONIGHT. THIS FEATURE WILL INCREASE UPPER DIVERGENCE OVER OUR REGION ESPECIALLY AFTER 00Z. THUS...APPEARS THAT CENTRAL NC SHOULD SEE SCATTERED TO NUMEROUS SHOWERS AND T-STORMS DEVELOP BY MID-LATE AFTERNOON...MAINLY OVER THE PIEDMONT COUNTIES. THESE SHOWERS AND STORMS WILL DRIFT EWD WITH TIME AS WINDS ALOFT ARE RELATIVELY WEAK (20KTS OR LESS). WHILE THE WINDS ALOFT THAT NOT ALL THAT IMPRESSIVE...THE INTENSE HEATING AT THE SURFACE RESULT IN SURFACE DEWPOINT SPREADS 20-25 DEGREES. THIS ENVIRONMENT SUPPORT OF INVERTED VEE SOUNDINGS...SUGGESTING DAMAGING DOWNBURST WINDS. THIS IS MOST LIKELY TO OCCUR WITH STORMS THAT HAVE PERSISTENT UPDRAFTS WHICH WILL CAUSE PRECIP LOADING ALOFT. DUE TO THE SLOW MOVEMENT...ANY STORMS THAT OCCUR OVER URBANIZED AREAS OR POOR DRAINAGE AREA MAY RESULT IN LOCALIZED FLOODING. AFTER 11 PM...EXPECT MOST OF THE CONVECTIVE ACTIVITY TO OCCUR EAST OF HIGHWAY 1. SCATTERED CONVECTION MAY OCCUR WELL PAST MIDNIGHT IN THE EAST AS MID LEVEL TROUGH DRIFTS SLOWLY EAST AND UPPER JET PROVIDES THE COASTAL PLAIN WITH UPPER LEVEL LIFT. MIN TEMPS TONIGHT MAINLY UPPER 60S TO THE LOWER 70S. WEDNESDAY...FOCUS FOR SCATTERED CONVECTION WILL REMAIN OVER THE CENTRAL-SOUTHERN COASTAL PLAIN AND THE EASTERN SANDHILLS AS A SURFACE FRONT AND ASSOCIATED MID LEVEL TROUGH DRIFT E-SE ACROSS THE REGION. THE LATEST MODEL GUIDANCE A TAD FASTER WITH THE EWD MOVEMENT WITH THE MORE AGGRESSIVE MODELS DEPICTING THE SURFACE FRONT EXITING OUR SE COUNTIES BY 18Z. NLY FLOW BEHIND THE EXITING FRONT WILL SPREAD DRIER MORE STABLE AIR ACROSS CENTRAL NC. THUS LOCALES IN THE PIEDMONT WEDNESDAY WILL SEE RAIN CHANCES LESS THAN 20 PERCENT. IN THE CENTRAL AND SOUTHERN COASTAL PLAIN AND EASTERN SANDHILLS...A CHANCE POP STILL WARRANTED AS SURFACE FRONT LINGERS IN THIS VICINITY. THICKNESSES WEDNESDAY AFTERNOON SUPPORT MAX TEMPS IN THE UPPER 80S TO LOWER 90S. WEDNESDAY NIGHT...MORE STABLE DRIER AIR WILL SETTLE OVER OUR REGION. EXPECT SKIES TO BECOME MOSTLY CLEAR MOST ALL LOCALES PRIOR TO MIDNIGHT. MIN TEMPS A LITTLE COOLER THAN PREVIOUS NIGHTS ESPECIALLY ACROSS THE NORTH. MIN TEMPS MID 60S NORTH TO AROUND 70 FAR SOUTH. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 200 PM TUESDAY... THIS PERIOD WILL FEATURE WARMING CONDITIONS AND GENERALLY DRY WEATHER... ALTHOUGH WE MAY BE INCREASINGLY AT THE MERCY OF UPSTREAM MESOSCALE CONVECTIVE SYSTEMS AND/OR THEIR REMNANTS AS WE HEAD INTO THE HOLIDAY WEEKEND. FOR THURSDAY/THURSDAY NIGHT: THE CLOSED MID LEVEL LOW OVER SOUTH CENTRAL QUEBEC EARLY THURSDAY WILL MOVE SLOWLY TO THE EAST OVER THE MARITIMES WHILE GRADUALLY BECOMING ABSORBED BY A LARGER DIGGING TROUGH OVER NRN QUEBEC. THE BAGGY MID LEVEL TROUGH EXTENDING FROM THIS LOW THROUGH THE CAROLINAS IS EXPECTED TO EASE VERY SLOWLY TO THE ESE... PROPELLED BY THE RIDGE BUILDING OVER THE NATION'S MIDSECTION TO THE UPPER MIDWEST. AT THE SURFACE... HIGH PRESSURE WILL REMAIN CENTERED TO OUR NNW OVER OH/WV/WRN PA WITH THE FRONTAL ZONE HOLDING ALONG THE EASTERN EDGE OF THE CWA. MODELS DEPICT ONE VORTICITY MAXIMUM DROPPING TO THE SE ACROSS VA AND SWEEPING THROUGH NE NC DURING THE EVENING HOURS... HOWEVER IT APPEARS THAT THE COLUMN WILL BE QUITE DRY WITH CLIMATOLOGICALLY LOW SURFACE DEW POINTS... AND MODEL-PROJECTED INSTABILITY IS LOW AS WELL. THUS... EXPECT THE VAST MAJORITY OF THE AREA TO REMAIN DRY. HIGHS 88-92 WITH PROGGED THICKNESSES CLOSE TO NORMAL. LOWS 64-69. FOR FRIDAY/FRIDAY NIGHT: THE MID LEVEL TROUGH AXIS CONTINUES TO EASE OFF TO OUR SE AS THE MID LEVEL RIDGE GAINS STRENGTH OVER MO/IL... PLACING NC BENEATH A WEAK NNW MID LEVEL FLOW. WEAK FLOW HOLDS AT THE SURFACE AS WELL WITH LEE TROUGHING OVER THE PIEDMONT AND THE HIGH PRESSURE CENTERED TO OUR NORTH CONTINUING TO WEAKEN AND BECOME MORE DIFFUSE. THE NAM/GFS/ECMWF DEPICT MCS ACTIVITY THURSDAY NIGHT OVER LOWER MI... AND THE MEAN CLOUD LAYER FLOW SUGGESTS THAT ANY RESULTANT MCV WOULD DROP SSE THROUGH NC LATE FRIDAY OR FRIDAY NIGHT... HOWEVER AT THIS TIME RANGE IT IS NEARLY IMPOSSIBLE TO TIME SUCH FEATURES WITH ANY ACCURACY... OR EVEN HAVE MUCH FAITH IN THEIR EXISTENCE. WITH LOW DEEP-LAYER SHEAR... SCANT MOISTURE... AND VERY WEAK TO ABSENT FORCING MECHANISMS... WILL STAY WITH A DRY FORECAST FOR NOW. THICKNESSES STEADILY REBOUND AS MID LEVEL HEIGHTS SLOWLY RISE... POINTING TO SLIGHTLY ABOVE NORMAL HIGHS OF 89-93... UNDER PARTLY CLOUDY SKIES WITH SCATTERED TO BROKEN SHALLOW CUMULUS. LOWS 67-71 WITH FAIR SKIES. -GIH && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 200 PM TUESDAY... THE UPCOMING HOLIDAY WEEKEND IS SHAPING UP TO BE A HOT ONE (SEE CLIMATE SECTION BELOW)... WITH VERY LOW CHANCES FOR RAIN. THE MID LEVEL RIDGE TO OUR WEST WILL STEADILY EXPAND EASTWARD OVER THE CAROLINAS AS THE PRIMARY BELT OF WESTERLIES GETS SUPPRESSED WELL TO OUR NORTH ACROSS THE U.S./CANADIAN BORDER... WHILE THE WEAK LEE SURFACE TROUGH SITS OVER THE PIEDMONT THROUGH THE PERIOD. THE POTENTIAL PERSISTS FOR SUBTLE WAVES AND/OR AN MCV TO DROP THROUGH NC SATURDAY/SUNDAY AFTERNOON THROUGH EVENING AND KICK OF A FEW STORMS... HOWEVER THE HIGH UNCERTAINTY WITH RESPECT TO TIMING AND PLACEMENT OF ANY SUCH FEATURE PRECLUDES ADDING ANY MENTION TO THE FORECAST AT THIS TIME. MID LEVEL WARMTH OVERHEAD BECOMES EVEN MORE PROFOUND BY JULY 4TH... GREATLY LIMITING CONVECTION... ALTHOUGH GIVEN THE STRONG SURFACE HEATING AND POSSIBILITY OF LOW LEVEL MOISTURE POOLING TO CREATE LOCAL POCKETS OF HIGHER INSTABILITY BY AFTERNOON... AN ISOLATED LATE-DAY STORM OR TWO IS CERTAINLY NOT OUT OF THE QUESTION. BY TUESDAY... MODELS SUGGEST THAT A DEEPENING AND BROADENING VORTEX OVER HUDSON BAY WILL PUSH THE WESTERLIES A BIT TO THE SOUTH (WITH FLOW TO OUR NW BECOMING INCREASINGLY CYCLONIC) AND HELP LOWER HEIGHTS OVER THE OHIO VALLEY ENOUGH TO PUSH A COLD FRONT INTO THE CENTRAL/SRN APPALACHIANS. WILL NOT SHOW A LARGE TREND TOWARD WET WEATHER AT THIS FAR RANGE... HOWEVER WE WILL INCH MORE TOWARD CLIMATOLOGICAL PRECIP CHANCES FOR TUESDAY. AFTER WELL ABOVE NORMAL TEMPS SATURDAY INTO MONDAY THE 4TH... EXPECT TEMPS TO REMAIN JUST ABOVE SEASONAL NORMALS ON TUESDAY. -GIH && .AVIATION /17Z TUESDAY THROUGH SUNDAY/... AS OF 1215 PM TUESDAY... A MOIST AND UNSTABLE AIR MASS COUPLED WITH THE APPROACH OF A SURFACE FRONT WILL HELP TO INITIATE SCATTER TO NUMEROUS SHOWERS AND T-STORMS ACROSS CENTRAL NC LATE THIS AFTERNOON THROUGH TONIGHT. WHILE A SHOWER OR TWO IS POSSIBLE IN THE COASTAL PLAIN THROUGH 4 PM...MOST OF THE SHOWERS AND STORMS SHOULD INITIALLY DEVELOP OVER THE WESTERN PIEDMONT LATE THIS AFTERNOON THEN PROGRESS E-SE. AFTER 10 PM...MOST OF THE SHOWERS AND STORMS SHOULD OCCUR ALONG AND EAST OF HIGHWAY 1. IN VICINITY OF THE STORMS...EXPECT MVFR CEILING AND IFR VISIBILITY ALONG WITH FREQUENT LIGHTNING STRIKES AND WIND GUSTS 30-35KTS. A FEW SEVERE STORMS PROBABLE WITH THE PRIMARY SEVERE WEATHER THREAT BEING DAMAGING DOWNBURST WINDS. SCATTERED SHOWERS AND STORMS WILL LIKELY PERSIST THROUGH MUCH OF THE NIGHT...ESPECIALLY EAST OF HIGHWAY 1 AS THE MID LEVEL TROUGH SLOWLY DRIFTS E-SE. POTENTIAL FOR LOW STRATUS AND MVFR/IFR FOG TO OCCUR AFTER 10 PM OVER THE EASTERN PIEDMONT...SANDHILLS AND COASTAL PLAIN. IF THE STRATUS AND FOG DEVELOP....IT SHOULD BURN OFF BY 10 AM WEDNESDAY. CONVECTION WILL DIMINISH TO COVERAGE ON WEDNESDAY AS DRIER MORE STABLE AIR GRADUALLY OVERSPREADS THE REGION FROM THE NORTH. STILL COULD BE A THREAT FOR CONVECTION IN THE KFAY VICINITY THROUGH WEDNESDAY AFTERNOON. MAINLY VFR CONDITIONS EXPECTED THURSDAY THROUGH SUNDAY AS DRIER MORE STABLE AIR SETTLES OVER THE REGION. MAY SEE A FEW HOURS OF MVFR FOG EACH MORNING WHILE ANY AFTERNOON-EVENING CONVECTION WILL BE ISOLATED. && .CLIMATE... HERE ARE THE TEMPERATURE RECORDS FOR JULY 2ND THROUGH 4TH. RDU (RALEIGH-DURHAM AIRPORT): JUL 2: RECORD HIGH 101 (1954) - RECORD HIGH MINIMUM 73 (1987) JUL 3: RECORD HIGH 98 (1955) - RECORD HIGH MINIMUM 72 (1997) JUL 4: RECORD HIGH 99 (2002) - RECORD HIGH MINIMUM 75 (2006) GSO (GREENSBORO PIEDMONT TRIAD AIRPORT): JUL 2: RECORD HIGH 98 (1954) - RECORD HIGH MINIMUM 74 (1970) JUL 3: RECORD HIGH 97 (1970) - RECORD HIGH MINIMUM 73 (1941) JUL 4: RECORD HIGH 98 (1970) - RECORD HIGH MINIMUM 72 (2005) && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...WSS CLIMATE...HARTFIELD
Hazardous weather outlook, Jun 28, 1:47 PM EDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 147 PM EDT TUE JUN 28 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-290800- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 147 PM EDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON. WHILE A STORM OR TWO MAY DEVELOP IN THE COASTAL PLAIN BY 4 PM...THE MAJORITY OF THE STORMS WILL INITIALLY DEVELOP IN THE WESTERN PIEDMONT BETWEEN 2 AND 5 PM THEN MOVE EAST SOUTHEAST ACROSS THE REST OF THE REGION. A FEW OF THE STORMS MAY BE SEVERE...PRODUCING DAMAGING DOWNBURST WINDS. IN ADDITION...SOME OF THE STORMS WILL PRODUCE AN EXCESSIVE AMOUNT OF LIGHTNING. SINCE THE AIR MASS ACROSS OUR REGION IS QUITE MOIST AND THE WINDS ALOFT RELATIVELY LIGHT...LOCALLY HEAVY RAINFALL WILL OCCUR WITH SOME OF THE STORMS. THIS MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY NEAR URBAN AND POOR DRAINAGE AREAS. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 3 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ACTIVATION IS LIKELY LATE THIS AFTERNOON AND THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 28, 5:25 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
525 PM EDT TUE JUN 28 2011
NCZ007-008-023>025-040-282230-
ALAMANCE-CHATHAM-DURHAM-GRANVILLE-ORANGE-PERSON-
525 PM EDT TUE JUN 28 2011
...SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS SECTIONS OF
PERSON...ORANGE...GRANVILLE...DURHAM...WESTERN AND CENTRAL CHATHAM
AND EASTERN ALAMANCE COUNTIES THROUGH 630 PM EDT...
AT 523 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
WEST OF PITTSBORO...MOVING EAST AT 10 MPH. OTHER STRONG STORMS WERE
NEAR MEBANE...SOUTH OF ROXBORO...AND SOUTHWEST OF OXFORD.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREE BRANCHES AND BLOWING AROUND
TRASH CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3653 7851 3611 7853 3604 7861 3607 7875
3603 7875 3601 7870 3595 7872 3592 7876
3593 7880 3587 7883 3587 7890 3577 7894
3555 7923 3557 7922 3553 7932 3553 7949
3625 7948 3625 7916 3636 7915 3654 7897
TIME...MOT...LOC 2123Z 266DEG 9KT 3574 7926
WSSSpecial weather statement, Jun 28, 5:49 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT TUE JUN 28 2011
NCZ021-022-038-039-073-074-083-084-282315-
ANSON-DAVIDSON-FORSYTH-GUILFORD-MONTGOMERY-RANDOLPH-RICHMOND-STANLY-
549 PM EDT TUE JUN 28 2011
...SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS SECTIONS OF
STANLY...RICHMOND...RANDOLPH...MONTGOMERY...GUILFORD...FORSYTH...
DAVIDSON AND ANSON COUNTIES THROUGH 715 PM EDT...
AT 546 PM EDT...DOPPLER RADAR INDICATED A BROKEN LINE OF SCATTERED
STRONG THUNDERSTORMS DEVELOPING FROM LEXINGTON TO WHITE STORE...OR
ALONG A LINE EXTENDING FROM LEXINGTON TO 14 MILES SOUTHWEST OF
WADESBORO...MOVING EAST AT 10 MPH.
THE STRONGEST STORMS WILL AFFECT ALBEMARLE...LEXINGTON AND THE
THOMASVILLE-HIGH POINT AREA.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3583 8044 3585 8039 3588 8042 3590 8040
3590 8039 3589 8037 3596 8038 3599 8043
3625 8042 3625 7954 3552 7956 3551 7977
3480 7978 3481 8029 3551 8027 3551 8019
3558 8021 3568 8034 3571 8033 3573 8045
TIME...MOT...LOC 2146Z 263DEG 8KT 3585 8021 3483 8025
WSSLocal storm report, Jun 28, 5:51 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
551 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TSTM WND DMG 1 S TRAMWAY 35.42N 79.23W
06/28/2011 LEE NC BROADCAST MEDIA
MULTIPLE TREES REPORTED DOWN NEAR KNOTTWOOD DR.
&&
EVENT NUMBER RAH1100946
KMSMITHLocal storm report, Jun 28, 5:55 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
555 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HEAVY RAIN 7 WNW PITTSBORO 35.77N 79.28W
06/28/2011 M1.00 INCH CHATHAM NC TRAINED SPOTTER
A ONE INCH RAIN GAGE WAS OVERTOPPED IN A 21 MINUTE TIME
FRAME
&&
EVENT NUMBER RAH1100947
KRRLocal storm report, Jun 28, 6:07 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
607 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG 2 E LITTLETON 36.43N 77.88W
06/28/2011 HALIFAX NC 911 CALL CENTER
MULTIPLE TREES AND POWER LINES DOWN JUST EAST OF
LITTLETON... DIME SIZED HAIL ALSO OBSERVED
&&
EVENT NUMBER RAH1100948
KRRLocal storm report, Jun 28, 6:19 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 SSW ANDERSON CREEK 35.25N 78.94W
06/28/2011 HARNETT NC 911 CALL CENTER
SEVERAL TREES DOWN ACROSS THE SOUTHERN PORTIONS OF THE
COUNTY
&&
EVENT NUMBER RAH1100949
KRRThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:07 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 68 min |
| Jun 27, 8:10 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 50 min |
| Jun 27, 9:11 PM EDT | Areal Flood Advisory | RAH | Forsyth | 3 hr |
| Jun 27, 10:04 PM EDT | Special Weather Statement | RAH | Alamance, Davidson, Guilford, Orange, Person | 116 min |
| Jun 27, 10:48 PM EDT | Special Weather Statement | RAH | Alamance, Durham, Franklin, Granville, Orange, Person and 1 more | 57 min |
| Jun 27, 11:00 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Orange, Person | 45 min |
| Jun 27, 11:18 PM EDT | Areal Flood Advisory | RAH | Alamance, Guilford | 80 min |
| Jun 28, 12:58 AM EDT | Special Weather Statement | RAH | Alamance, Guilford | 62 min |
| Jun 28, 2:41 PM EDT | Special Weather Statement | RAH | Anson, Richmond, Scotland | 64 min |
| Jun 28, 2:46 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 28 min |
| Jun 28, 3:03 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 42 min |
| Jun 28, 3:22 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Wake | 38 min |
| Jun 28, 3:43 PM EDT | Special Weather Statement | RAH | Anson, Lee, Montgomery, Moore, Richmond | 92 min |
| Jun 28, 3:54 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance | 36 min |
| Jun 28, 3:57 PM EDT | Areal Flood Advisory | RAH | Chatham | 3 hr |
| Jun 28, 4:03 PM EDT | Special Weather Statement | RAH | Warren | 57 min |
| Jun 28, 4:03 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Granville, Orange, Wake | 57 min |
| Jun 28, 4:19 PM EDT | Flash Flood Warning | RAH | Chatham | 2 hr |
| Jun 28, 4:31 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 59 min |
| Jun 28, 4:39 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 66 min |
| Jun 28, 4:48 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Moore | 57 min |
| Jun 28, 4:56 PM EDT | Special Weather Statement | RAH | Scotland | 64 min |
| Jun 28, 5:13 PM EDT | Special Weather Statement | RAH | Johnston | 62 min |
| Jun 28, 5:25 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Granville, Orange, Person | 65 min |
| Jun 28, 5:27 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 45 min |
| Jun 28, 5:35 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 55 min |
| Jun 28, 5:49 PM EDT | Special Weather Statement | RAH | Anson, Davidson, Forsyth, Guilford, Montgomery, Randolph and 1 more | 86 min |
| Jun 28, 6:34 PM EDT | Areal Flood Advisory | RAH | Durham | 3 hr |
| Jun 28, 6:38 PM EDT | Areal Flood Advisory | RAH | Guilford | 3 hr |
| Jun 28, 6:50 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 70 min |
| Jun 28, 6:51 PM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Jun 28, 7:36 PM EDT | Special Weather Statement | RAH | Alamance | 54 min |
| Jun 28, 7:45 PM EDT | Special Weather Statement | RAH | Davidson | 60 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.